MAUDE Adverse Event Report: ARTHREX, INC. PHALANGEAL REAMER, 18MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. PHALANGEAL REAMER, 18MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number PHALANGEAL REAMER, 18MM
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 8/8/2023, it was reported by a sales representative via sems the following: an ar-8944mr-18 metatarsal reamer (batch#041309) is getting dull.An ar-8944mr-20 metatarsal reamer (batch#041329) is getting dull.An ar-8944mr-22 metatarsal reamer (batch#041302) is getting dull.An ar-8944pr-18 phalangeal reamer (batch#041308) is getting dull.An ar-8944pr-20 phalangeal reamer (batch#041326) is getting dull.An ar-8944pr-22 phalangeal reamer (batch #041309) is getting dull.This was discovered during an unspecified procedure, with no adverse event or patient harm.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to wear and tear incurred from repeated usage in the field.Manufactured date: 09-mar-2015.
 
Event or Problem Description
The customer provided the following information: "device is ready to be shipped back.Procedure performed: great toe mtp arthrodesis.Case was completed using current instruments.".

Brand Name
PHALANGEAL REAMER, 18MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17683645
Report Number1220246-2023-07777
Device Sequence Number17703840
Product Code LXH
UDI-Device Identifier00888867053212
UDI-Public00888867053212
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPHALANGEAL REAMER, 18MM
Device Catalogue NumberAR-8944PR-18
Device Lot Number041308
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown